... gymnastics because of my heart function. My doctor says I can, but I have to take it slow. But my step dad is a doctor too and he says that I shouldn't, what should I do? Right now I am taking 50 mg of atenolol and it doesn't help my shortness of breath that much, but I try not to complain so most of the time people don't notice. So what if my coach (that I have know for a long time now) doesn't notice and I pass out? I don't know what to do. Please help.
Forgive me if I am wrong, but tumbling is just the floor exercise part of gymnasics, is it not? You're planning to do the floor part without doing bars and beam? I'm not sure that would be much safer. Like you said, if your coach is not familiar with your heart condition and you go into V-tach you are in trouble! Does your coach know about your heart condition and does he feel qualified to watch you? Do you plan to compete or are you just doing it for fun? These would be things to consider. Also remember, your step dad is the doctor who loves you and knows you better! It is SO hard when your condition doesn't allow you to do the things you want to! I do know that part really well. If you do decide to take part in tumbling, do go slow, like your doctor said. Is he a cardiologist? If he is not you might want to consult a pediatric cardiologist before you start tumbling. Listen well to your body. If you know you are getting short of breath or if you feel dizzy, listen to your body and slow it down.
Is your doctor a Pediatric Cardiologist? You also need to be honest with your coach and yourself and be careful. I would recommend asking about a stress test to make sure your heart can handle the stress of tumbling before doing so. Also your Step Dad id also a doctor and someone who is around you all the time so he should also know what is best. Best thing is be honest with everyone about your heart condition before doing any exercise no matter how small it seems. I know it is hard not being able to do things but the people who love and care about you want you around for awhile my dear so hang in there there is always new things coming out all the time and maybe you will be lucky enough to out grow this as well who knows. I will keep you in my thoughts and prayers for your heart and the hard decissions ahead of you. marjorie zych
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Sep 2009 • 1 answer
I have just begun taking Cardizem 90 mg for SVT (Supra Ventricular Tachycardia), and I am curious if
Posted 3 Apr 2010 • 1 answer
Posted 7 Nov 2011 • 3 answers
Hi, just came across this group trying to find out info on Ventricular tachycardia. I went to heart?
Posted 23 Mar 2013 • 2 answers
Posted 12 Sep 2015 • 0 answers